Alert archive / New Mexico / Flash Flood Warnings in 2007

Flash Flood Warning 45, NWS El Paso, TX

September 9, 2007Doña Ana County, Luna County, New Mexico

NWS El Paso, TX issued this flash flood warning at Sep 9, 2007, 5:49 PM MDT for Doña Ana County, Luna County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2007, 5:49 PM MDT (23:49 UTC)
Expired
Sep 9, 2007, 8:45 PM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Whole counties

Counties Doña Ana County, NM, Luna County, NM

The radar

The El Paso radar (KEPZ), 71 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 11.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
2045 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 092351
FFWEPZ
NMC013-029-100245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
549 PM MDT SUN SEP 9 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
  EASTERN LUNA COUNTY IN SOUTHWEST NEW MEXICO...

* UNTIL 845 PM MDT

* AT 542 PM MDT...A CLUSTER OF STRONG THUNDERSTORMS WITH
  ESTIMATED RAINFALL IN EXCESS OF TWO INCHES...CONTINUES TO DEVELOP
  AND SPREAD SLOWLY EAST-SOUTHEASTWARD ALONG INTERSTATE 10 INTO
  WESTERN DONA ANA COUNTY.  FLOODING OF UNDERPASSES...DUTCHES...AND
  OTHER LOW SPOTS ALONG OTHER COUNTY ROADWAYS IS LIKELY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UVAS
  VALLEY...AND AREAS ALONG INTERSTATE 10.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3193 10758 3197 10701 3263 10710 3259 10728
      3259 10750

$$

TRIPOLI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 12:18 PM MDT, 5 hours 31 minutes earlier.

Area forecast discussion, Sep 9, 12:18 PM MDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1218 PM MDT SUN SEP 9 2007

.SYNOPSIS...
MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN
TEXAS. A WEAK COLD FRONT EXTENDS ACROSS THE REGION TODAY AND A
SECOND COLD FRONT WILL MOVE INTO THE REGION MONDAY NIGHT AND
TUESDAY. AS A RESULT SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
MUCH OF THE AREA THROUGH TUESDAY WITH AREAS OF HEAVY RAINFALL
EXPECTED. HIGH PRESSURE WILL BRING WARM AND MOSTLY DRY WEATHER
WEDNESDAY THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...
WEAK COLD FRONT MOVED INTO THE CWA OVERNIGHT WITH REMNANTS
EXTENDING THROUGH SOUTHEASTERN ZONES INTO THE GILAS. EASTERLY
FLOW AT LOW LEVEL ADVECTING MOIST AIR MASS INTO THE REGION WITH
PRECIPITABLE WATER FORECASTED NEAR A HIGH 1.5 INCHES BY EARLY THIS
EVENING. LITTLE OR NO CONVECTIVE INHIBITION EXISTS AND DESPITE
CLOUD COVER CAPES WILL BE NEAR 1000 J/KG THIS AFTERNOON AND
TONIGHT. CONVERGENCE AND ISENTROPIC LIFT ALONG/NORTH OF FRONT
SHOULD THEREFORE GENERATE SCATTERED CONVECTION. MAIN CONCERN IS
LOCALLY HEAVY RAINS AS MOISTURE WILL DEEPEN MEANING LITTLE
ENTRAINMENT WHILE CLOUD LAYER WINDS INDICATE SLOWER STORM
MOVEMENT.

EAST TO SOUTHEAST WINDS WILL MAINTAIN ABUNDANT MOISTURE FLOW
MONDAY WITH MODELS SUGGESTING WEAK UPPER WAVE MOVING INTO THE CWA
FROM THE NORTHWEST. OF PROBABLY GREATER SIGNIFICANCE IS STRONGER
BACK DOOR FRONT WILL MOVE TO THE SOUTHWEST THROUGH THE REGION
MONDAY NIGHT/EARLY TUESDAY. DURING THIS TIME MOISTURE WILL REMAIN
DEEP WITH PRECIPITABLE WATER ABOVE 1.3 CONTRIBUTING TO A
MODERATELY UNSTABLE AIR MASS AS CAPES LIKELY FROM 1000 TO 1500
MOST OF THE PERIOD. THUS SCATTERED CONVECTION WILL CONTINUE INTO
TUESDAY WITH HEAVY RAINS OVER ISOLATED LOCATIONS.

MODELS HAVE SHOWN GOOD CONSISTENCY IN BUILDING RIDGE WEST OF THE
DIVIDE AFTER WEDNESDAY WITH DRY SUBSIDING NORTHWEST FLOW ALOFT
BRINGING DRIER WEATHER WEDNESDAY AND BEYOND. LATEST GFS MOVES
ANOTHER BACK DOOR FRONT SOUTHWARD ACROSS THE CWA LATE FRIDAY AND
SATURDAY BUT PRODUCES LITTLE PRECIP WITH THIS FEATURE.

&&

.AVIATION...SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS AND
VISIBILITIES IN SHOWERS AND THUNDERSTORMS THROUGH MONDAY
AFTERNOON. WIDESPREAD CEILINGS ABOVE 10,000 FT AGL.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 69  90  67  85  65 /  40  30  40  30  30
SIERRA BLANCA TX        65  87  62  81  61 /  50  30  40  30  30
LAS CRUCES              66  89  64  84  62 /  40  30  40  30  30
ALAMOGORDO              65  88  62  81  61 /  40  30  40  30  30
CLOUDCROFT              48  67  45  58  40 /  50  40  50  40  40
TRUTH OR CONSEQUENCES   65  88  62  83  61 /  40  30  40  30  30
SILVER CITY             60  83  56  80  51 /  40  30  40  30  30
DEMING                  65  90  62  85  61 /  40  30  40  30  30
LORDSBURG               65  89  62  85  61 /  40  30  40  30  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH/ADAIR
Hazardous weather outlook, Sep 9, 10:20 AM MDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1020 AM MDT SUN SEP 9 2007

NMZ022>025-030>032-TXZ055-056-101730-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1020 AM MDT SUN SEP 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED STORMS MAY PRODUCE
TORRENTIAL RAINFALLS WITH FLASH FLOODING...WIND GUSTS TO 60 MPH AND
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED SHOWERS AND THUNDERSTORMS MONDAY THROUGH TUESDAY. A FEW
STORMS MAY PRODUCE TORRENTIAL RAINS WITH FLASH FLOODING ALONG WITH
WIND GUSTS TO 60 MPH AND HAIL.

DRIER WEATHER WEDNESDAY THROUGH SATURDAY WITH ONLY SLIGHT CHANCES OF
AFTERNOON AND EARLY EVENING THUNDERSTORMS...MAINLY OVER HIGH TERRAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING VIA OUR
800 NUMBER OR VIA LOCAL LAW ENFORCEMENT.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 2:58 PM MDTFlash Flood WarningEPZGrant, Hidalgo2 hr
Sep 9, 4:21 PM MDTFlash Flood WarningEPZSierra3 hr
Sep 9, 4:48 PM MDTFlash Flood WarningEPZGrant, Hidalgo102 min
Sep 9, 5:21 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Luna54 min

Nearby

Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.